U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

could you potentially have no side effects from celexa (citalopram) until years later?

1 doctor answer2 doctors weighed in
Dr. James Goodpaster
Dentistry 29 years experience
Yes: You can develop side-effects from any medication whether taken a long time or for a few days. Some are bothersome enough to stop the medication or change to another while others can be mild and not a problem. Talk to your prescriber and explain what you are experiencing. You may also respond well with a lower dose if the Celexa (citalopram) is still helping.
Dr. Linda Callaghan
Addiction Medicine 53 years experience
I am not sure if you're asking if there are side-effects long after you discontinued the Celexa. Most medications have what they call half lives and some medications like Prozac have long half lives and can still have some effects a few months after it is discontinued but I doubt if you have side-effects after a year from discontinuing Celexa.
Jul 15, 2013
Dr. James Goodpaster
Dentistry 29 years experience
Provided original answer
I agree with Dr. Callaghan that if you have stopped the medication, it is unlikely to have side-effects from Celexa. In my answer I assumed that you are still taking it and many medications may have side-effects that develop after long-term use but most side-effects on most medications go away after taking them a while.
Aug 9, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 44-year-old member asked:

Is it normal to feel really ill when first taking celexa (citalopram)?

2 doctor answers4 doctors weighed in
Dr. Kevin Considine
Family Medicine 30 years experience
Yes: Yes you might feel ill especially if this medication is not tolerated by you personally. The most common side effect is stomach upset and occasional bowel cramps -these usually decrease over the first week or so as you get used to the medication. But call your doctor if symptoms continue to worsen because you may need to change treatment.
A 34-year-old member asked:

What are the common side-effects of discontinuing celexa (citalopram)?

2 doctor answers4 doctors weighed in
Dr. Leonard Spishakoff
Specializes in Addiction Medicine
Ssri withdrawal: You may experience headache, dizziness , tremor, worsening of depression, anxiety aggresiveness, insomnia to name a few. It is wise to never abruptly stop medications like Celexa (citalopram) they have to be slowly decresed and monitored.
NY
A 39-year-old member asked:

What are the side affects of celexa (citalopram)?

3 doctor answers11 doctors weighed in
Dr. Christopher Guzik
Family Medicine 24 years experience
Several: Common symptoms that result from Celexa (citalopram) use include drowsiness, nausea, dry mouth, insomnia, tremors, excessive sweating, male sexual dysfunction and diarrhea. In many cases, drowsiness and insomnia can result in personal injury
PA
A 18-year-old member asked:

Can celexa (citalopram) make it hard for you to wake up?

3 doctor answers6 doctors weighed in
Dr. Belis Aladag
Family Medicine 15 years experience
Yes: Yes. Celexa, known generically as citalopram is an ssri and does have a common adverse effect of somnolence. Not all ssris have the same side effect profile, however, and you may find relief with another drug in this class of antidepressants.
A 42-year-old member asked:

Took first dose of citalopram and feel kind of icky. Is this normal?

2 doctor answers3 doctors weighed in
Dr. Matthew Burke
Psychiatry 26 years experience
Yes: Many people when they first start antidepressants can feel ill. This tends to be temporary, and should get better with time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 24, 2014

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.